Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 725, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 23, 2016, 8:30 PM CDT for Custer County, Dewey County, Roger Mills County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2016, 8:30 PM CDT (01:30 UTC)
- Expired
- Aug 23, 2016, 8:58 PM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, OK, Dewey County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 147 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 7:51 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 23, 7:51 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Norman OK 751 PM CDT TUE AUG 23 2016 .DISCUSSION... Updates include increasing pops in west central for ongoing thunderstorms and also in southwest Oklahoma and adjacent parts of north Texas for anticipated arrival of thunderstorms northeast of Lubbock. This second set may be associated with weak upper wave that will cross the panhandle tonight. This may keep thunder in southwest Oklahoma area past midnight while the wave moves northeast. Pops remain into north central Oklahoma for any effects of this wave toward sunrise there. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 93 71 92 / 10 20 20 20 Hobart OK 73 93 70 92 / 30 20 30 20 Wichita Falls TX 74 95 71 95 / 20 20 10 10 Gage OK 71 91 65 84 / 30 30 50 40 Ponca City OK 75 93 72 90 / 20 30 50 40 Durant OK 73 94 71 95 / 10 0 10 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 09/25
Hazardous weather outlook, Aug 23, 11:48 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1148 AM CDT TUE AUG 23 2016 OKZ004>048-050>052-TXZ083>090-241700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1148 AM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHERN OKLAHOMA THIS EVENING. LOCATION... THE SLIGHT RISK AREA IS NORTH OF A LINE FROM FREEDOM...TO CANTON TO PERRY. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AND INCLUDES AREAS NORTHWEST OF A LINE FROM MUNDAY TEXAS... TO LAWTON TO NORMAN AND SHAWNEE. TIMING... THE GREATEST CHANCE OF THUNDERSTORMS...INCLUDING THE POSSIBILITY OF SEVERE THUNDERSTORMS...WILL BE FROM 4 PM UNTIL 10 PM. IMPACTS... THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH THE STRONGEST STORMS. HAIL UP TO QUARTER SIZE IS POSSIBLE. DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL INTO NORTHERN OKLAHOMA EARLY THIS AFTERNOON. A FEW OF THESE STORMS MAY APPROACH SEVERE LEVELS AS THEY MOVE THROUGH NORTHERN OKLAHOMA THIS AFTERNOON. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF SOUTHERN KANSAS SOUTHWARD INTO NORTHWEST AND WESTERN OKLAHOMA AND THE TEXAS PANHANDLE. MODEST AMOUNTS OF INSTABILITY AND FAVORABLE WIND FIELDS WILL RESULT IN A FEW OF THESE STORM BECOMING SEVERE... PRODUCING STRONG GUSTY WINDS... LARGE HAIL AND VERY HEAVY RAINFALL. MOST OF THE ACTIVITY IS EXPECTED TO WEAKEN AS WE GO THROUGH THE MID AND LATE EVENING HOURS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... THERE WILL BE A DAILY CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH NEXT MONDAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND THURSDAY...PRIMARILY ACROSS NORTHERN AND WESTERN OKLAHOMA...IN ASSOCIATION WITH A NEARBY COLD FRONT. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Aug 23, 6:46 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CDT TUE AUG 23 2016
OKZ014-240015-
ROGER MILLS OK-
646 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGER MILLS COUNTY UNTIL
715 PM CDT...
AT 644 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF ROLL TO 3 MILES SOUTHWEST OF REYDON...MOVING
NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3587 9952 3578 9981 3562 9999 3551 9990
3560 9944
TIME...MOT...LOC 2344Z 227DEG 27KT 3575 9968 3562 9996
BRBSpecial weather statement, Aug 23, 7:12 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT TUE AUG 23 2016
OKZ009-014-240045-
ROGER MILLS OK-ELLIS OK-
712 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTHWESTERN
ELLIS COUNTIES UNTIL 745 PM CDT...
AT 711 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES WEST OF DURHAM TO 6 MILES NORTH OF REYDON TO NEAR STRONG
CITY...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3601 10000 3609 9994 3594 9967 3591 9938
3551 9938 3565 9999 3567 10000
TIME...MOT...LOC 0011Z 221DEG 23KT 3586 10003 3575 9996 3569 9957
BRBSpecial weather statement, Aug 23, 7:14 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT TUE AUG 23 2016
OKZ016-240045-
CUSTER OK-
714 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR CUSTER COUNTY UNTIL 745 PM CDT...
AT 712 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR HAMMON TO 6 MILES NORTHWEST OF ARAPAHO...MOVING NORTHEAST AT 25
MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3581 9938 3581 9869 3549 9887 3549 9937
3555 9936 3555 9938
TIME...MOT...LOC 0012Z 242DEG 22KT 3561 9936 3563 9905
BRBSpecial weather statement, Aug 23, 8:00 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT TUE AUG 23 2016
OKZ016-240130-
CUSTER OK-
800 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CUSTER COUNTY UNTIL 830
PM CDT...
AT 759 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
HAMMON...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3572 9938 3581 9922 3581 9916 3558 9901
3550 9933 3557 9938
TIME...MOT...LOC 0059Z 241DEG 13KT 3563 9932
BRBSpecial weather statement, Aug 23, 8:01 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
801 PM CDT TUE AUG 23 2016
OKZ014-240130-
ROGER MILLS OK-
801 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS COUNTY
UNTIL 830 PM CDT...
AT 759 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
ROLL...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3585 9965 3584 9962 3586 9960 3586 9956
3590 9955 3593 9951 3594 9951 3599 9943
3588 9937 3585 9938 3568 9938 3565 9960
3582 9970
TIME...MOT...LOC 0059Z 241DEG 13KT 3578 9958
BRBLocal storm report, Aug 23, 8:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN HAMMON 35.63N 99.38W
08/23/2016 M3.10 INCH ROGER MILLS OK PUBLIC
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:12 PM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| Aug 23, 7:14 PM CDT | Special Weather Statement | OUN | Custer | 31 min |
| Aug 23, 7:21 PM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Aug 23, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 28 min |
| Aug 23, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 26 min |
| Aug 23, 8:00 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Aug 23, 8:01 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Aug 24, 4:03 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Aug 24, 4:41 PM CDT | Special Weather Statement | OUN | Blaine | 49 min |
| Aug 24, 5:24 PM CDT | Special Weather Statement | OUN | Garfield | 51 min |
| Aug 24, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 26 min |
| Aug 24, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 30 min |
| Aug 24, 5:50 PM CDT | Areal Flood Advisory | OUN | Garfield | 115 min |
| Aug 24, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 43 min |
| Aug 24, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 48 min |
| Aug 24, 6:20 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Aug 24, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 51 min |
| Aug 24, 6:35 PM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| Aug 24, 6:40 PM CDT | Special Weather Statement | OUN | Jackson | 50 min |
| Aug 24, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.